Alert archive / South Dakota / High Wind Warnings in 2019
High Wind Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Oct 21, 2019, 3:50 AM CDT for 7 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 21, 2019, 4:00 PM CDT. It was in force for 10 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 3:50 AM CDT (08:50 UTC)
- In effect from
- Oct 21, 2019, 4:00 PM CDT
- Expired
- Oct 22, 2019, 1:44 AM CDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 113 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 4:21 PM CDT | NON-TSTM WND GST 52 | Andover, SD | MESONET STATION 45 ANDOVER (SDDOT). |
| Oct 21, 4:52 PM CDT | NON-TSTM WND GST 51 | 2 Ene Sisseton, SD | AWOS STATION K8D3 2 E SISSETON. |
| Oct 21, 5:50 PM CDT | NON-TSTM WND GST 52 | 3 Wsw Graceville, MN | MESONET STATION MN036 GRACEVILLE 2 W (MNDOT). |
| Oct 21, 5:51 PM CDT | NON-TSTM WND GST 58 | 1 Se Watertown, SD | ASOS STATION KATY WATERTOWN MUNI AP. |
| Oct 21, 5:59 PM CDT | NON-TSTM WND GST 51 | 4 Sw Hillhead, SD | MESONET STATION MRLS2 HILLHEAD 3 WSW. |
| Oct 21, 6:11 PM CDT | NON-TSTM WND GST 53 | 2 Ene Sisseton, SD | AWOS STATION K8D3 2 E SISSETON. |
| Oct 21, 6:51 PM CDT | NON-TSTM WND GST 55 | 7 Ne Estelline, SD | MESONET STATION 47 BRANDT (SDDOT). |
| Oct 21, 7:10 PM CDT | NON-TSTM WND GST 55 | 3 Wsw Graceville, MN | MESONET STATION MN036 GRACEVILLE 2 W (MNDOT). |
| Oct 21, 7:15 PM CDT | NON-TSTM WND GST 63 | 1 Se Watertown, SD | ASOS STATION KATY WATERTOWN MUNI AP. |
| Oct 21, 7:16 PM CDT | NON-TSTM WND GST 53 | 1 Ese Ortonville, MN | AWOS STATION KVVV ORTONVILLE MUNI AP. |
| Oct 21, 7:16 PM CDT | NON-TSTM WND GST 54 | 1 Wnw Summit, SD | MESONET STATION 55 SUMMIT (SDDOT). |
| Oct 21, 7:46 PM CDT | NON-TSTM WND GST 60 | 1 Wnw Summit, SD | MESONET STATION 55 SUMMIT (SDDOT). |
| Oct 21, 10:12 PM CDT | NON-TSTM WND GST 58 | 7 Ne Estelline, SD | MESONET STATION 47 BRANDT (SDDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS73 KABR 210850 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 350 AM CDT Mon Oct 21 2019 MNZ039-046-SDZ007-008-011-020>023-211700- /O.NEW.KABR.HW.W.0003.191021T2100Z-191022T0900Z/ Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin- Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Watertown, Milbank, Hayti, and Clear Lake 350 AM CDT Mon Oct 21 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In South Dakota, Marshall, Roberts, Day, Codington, Grant, Hamlin and Deuel Counties. In Minnesota, Traverse and Big Stone Counties. * WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ SDZ015-016-033>037-045-048-051-211700- /O.NEW.KABR.WI.Y.0005.191021T0900Z-191021T2100Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 350 AM CDT Mon Oct 21 2019 /250 AM MDT Mon Oct 21 2019/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Dewey, Potter, Stanley, Sully, Hughes, Hyde, Hand, Jones, Lyman and Buffalo Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ006-018-019-211700- /O.NEW.KABR.WI.Y.0005.191021T2100Z-191022T0900Z/ Brown-Spink-Clark- Including the cities of Aberdeen, Redfield, and Clark 350 AM CDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Brown, Spink and Clark Counties. * WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
5 follow-up statements
506 WWUS73 KABR 211414 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 914 AM CDT Mon Oct 21 2019 MNZ039-046-SDZ007-008-011-020>023-212215- /O.CON.KABR.HW.W.0003.191021T2100Z-191022T0900Z/ Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin- Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Watertown, Milbank, Hayti, and Clear Lake 914 AM CDT Mon Oct 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, Hamlin, Grant and Codington Counties. In Minnesota, Big Stone and Traverse Counties. * WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ SDZ015-016-033>037-045-048-051-212100- /O.CON.KABR.WI.Y.0005.000000T0000Z-191021T2100Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 914 AM CDT Mon Oct 21 2019 /814 AM MDT Mon Oct 21 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Jones, Lyman, Sully, Hughes, Hyde, Hand, Stanley, Buffalo, Potter and Dewey Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ006-018-019-212215- /O.CON.KABR.WI.Y.0005.191021T2100Z-191022T0900Z/ Brown-Spink-Clark- Including the cities of Aberdeen, Redfield, and Clark 914 AM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Brown, Spink and Clark Counties. * WHEN...From 4 PM this afternoon to 4 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
333 WWUS73 KABR 211952 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 252 PM CDT Mon Oct 21 2019 MNZ039-046-SDZ007-008-011-020>023-220400- /O.CON.KABR.HW.W.0003.191021T2100Z-191022T0900Z/ Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin- Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Watertown, Milbank, Hayti, and Clear Lake 252 PM CDT Mon Oct 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, Hamlin, Grant and Codington Counties. In Minnesota, Big Stone and Traverse Counties. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ SDZ006-018-019-220400- /O.EXT.KABR.WI.Y.0005.191021T1952Z-191022T0900Z/ Brown-Spink-Clark- Including the cities of Aberdeen, Redfield, and Clark 252 PM CDT Mon Oct 21 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Brown, Spink and Clark Counties. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ015-016-033>037-045-048-051-212100- /O.CON.KABR.WI.Y.0005.000000T0000Z-191021T2100Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 252 PM CDT Mon Oct 21 2019 /152 PM MDT Mon Oct 21 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph. * WHERE...Jones, Lyman, Sully, Hughes, Hyde, Hand, Stanley, Buffalo, Potter and Dewey Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
732 WWUS73 KABR 212051 AAB NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 351 PM CDT Mon Oct 21 2019 MNZ039-046-SDZ007-008-011-020>023-220500- /O.CON.KABR.HW.W.0003.191021T2100Z-191022T0900Z/ Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin- Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Watertown, Milbank, Hayti, and Clear Lake 351 PM CDT Mon Oct 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, Hamlin, Grant and Codington Counties. In Minnesota, Big Stone and Traverse Counties. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ SDZ015-016-033>037-045-048-051-220000- /O.EXT.KABR.WI.Y.0005.000000T0000Z-191022T0000Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 351 PM CDT Mon Oct 21 2019 /251 PM MDT Mon Oct 21 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Jones, Lyman, Sully, Hughes, Hyde, Hand, Stanley, Buffalo, Potter and Dewey Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ006-018-019-220500- /O.CON.KABR.WI.Y.0005.000000T0000Z-191022T0900Z/ Brown-Spink-Clark- Including the cities of Aberdeen, Redfield, and Clark 351 PM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Brown, Spink and Clark Counties. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
598 WWUS73 KABR 220008 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 708 PM CDT Mon Oct 21 2019 SDZ015-016-033>037-045-048-051-220115- /O.EXP.KABR.WI.Y.0005.000000T0000Z-191022T0000Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 708 PM CDT Mon Oct 21 2019 /608 PM MDT Mon Oct 21 2019/ ...WIND ADVISORY HAS EXPIRED... The northwest winds have decreased some early this evening. Therefore, the wind advisory has been allowed to expire. $$ MNZ039-046-SDZ007-008-011-020>023-220815- /O.CON.KABR.HW.W.0003.000000T0000Z-191022T0900Z/ Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin- Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Watertown, Milbank, Hayti, and Clear Lake 708 PM CDT Mon Oct 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In South Dakota, Roberts, Marshall, Day, Deuel, Hamlin, Grant and Codington Counties. In Minnesota, Big Stone and Traverse Counties. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Damaging winds could down branches and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ SDZ006-018-019-220815- /O.CON.KABR.WI.Y.0005.000000T0000Z-191022T0900Z/ Brown-Spink-Clark- Including the cities of Aberdeen, Redfield, and Clark 708 PM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Brown, Spink and Clark Counties. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Mohr
365 WWUS73 KABR 220644 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 144 AM CDT Tue Oct 22 2019 MNZ039-046-SDZ007-008-011-020>023-221445- /O.CAN.KABR.HW.W.0003.000000T0000Z-191022T0900Z/ /O.EXB.KABR.WI.Y.0005.000000T0000Z-191022T2100Z/ Traverse-Big Stone-Marshall-Roberts-Day-Codington-Grant-Hamlin- Deuel- Including the cities of Wheaton, Ortonville, Britton, Sisseton, Webster, Watertown, Milbank, Hayti, and Clear Lake 144 AM CDT Tue Oct 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In South Dakota, Marshall, Roberts, Day, Codington, Grant, Hamlin and Deuel Counties. In Minnesota, Traverse and Big Stone Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ006-018-220745- /O.CAN.KABR.WI.Y.0005.000000T0000Z-191022T0900Z/ Brown-Spink- Including the cities of Aberdeen and Redfield 144 AM CDT Tue Oct 22 2019 ...WIND ADVISORY IS CANCELLED... Northwest winds will remain breezy to windy at times through the day Tuesday. But, gusts to 45 mph or greater are no longer expected. $$ SDZ019-221445- /O.EXT.KABR.WI.Y.0005.000000T0000Z-191022T2100Z/ Clark- Including the city of Clark 144 AM CDT Tue Oct 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Clark County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Oct 21, 12:56 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 21, 12:56 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1256 AM CDT Mon Oct 21 2019 .UPDATE... Issued at 1252 AM CDT Mon Oct 21 2019 See below for an aviation forecast discussion for the 06Z TAFs. UPDATE Issued at 849 PM CDT Sun Oct 20 2019 Lift was increasing this evening over the region as cooling cloud tops were expanding along with radar echoes. There was some lightning activity in southeast South Dakota this evening. Some of these storms may move into the eastern part of the cwa. Moderate to heavy rain looks likely under some of these higher returns. Have made some adjustments to the forecast. UPDATE Issued at 650 PM CDT Sun Oct 20 2019 00z aviation discussion updated below. && .SHORT TERM...(This Evening through Monday Night) Issued at 259 PM CDT Sun Oct 20 2019 The surface low is presently located over southwestern South Dakota and the Nebraska border working its way to the east. While precipitation has gradually been drifting east throughout the day, dry air has been forced into central South Dakota thus limiting amounts there so far this afternoon. As the low continues to propagate east, precipitation will refill the gaps. A few rumbles of thunder are still possible this afternoon and tonight mainly in central and east central South Dakota. South easterly winds have begun to pick up in the western CWA. The biggest concern for winds though will be northwest winds on the backside of the low tonight through Monday night. Gusts of 40 to maybe even 50 mph are possible and thus will need to be monitored for potential headlines. Lows tonight will be in the mid 30s west and low 40s east. Highs Monday will be in the mid to upper 40s and lows Monday night will be in the upper 20s to low 30s. .LONG TERM...(Tuesday through Sunday) Issued at 259 PM CDT Sun Oct 20 2019 Breezy, gusty northwest winds will linger from the James Valley east on Tuesday in the wake of the departing low pressure system. An upper low and shortwave enhancements move through late Tuesday night and Wednesday. This will bring some light precipitation to the region. Some snow will mix in, but only a dusting is expected across north central SD. The remainder of the week and the weekend will be mostly dry. A deep upper trough over the Plains Wednesday and Thursday will keep temps from climbing much past the mid 40s. Some areas will see highs only in the upper 30s. Upper ridging builds back in Friday and Saturday pushing highs back up into the 50s which is right in line with climate norms. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1252 AM CDT Mon Oct 21 2019 A strong surface low pressure area lifting northeast through the region tonight and Monday will continue to wrap in rain affecting all airports. IFR/MVFR ceilings and vsbys are expected with this system through Monday. As the surface pressure gradient tightens up, winds will become north and increase quite a bit into Monday with winds of 25 to 40 knots or higher. The rain will end from west to east from late morning into the early evening hours along with decreasing winds. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...Telken LONG TERM...Wise AVIATION...Dorn
Hazardous weather outlook, Oct 20, 3:08 PM CDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 308 PM CDT Sun Oct 20 2019 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-212015- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 308 PM CDT Sun Oct 20 2019 /208 PM MDT Sun Oct 20 2019/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. Showers are expected to continue through the rest of today and tonight with the potential for some isolated thunderstorms. Severe weather is not expected. Strong winds will be possible as low pressure moves through the remainder of today and through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Very strong winds are expected throughout the day Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:50 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Clark, Codington, Day, Deuel and 14 more | 36 hr |
| Oct 21, 5:09 AM CDT | River Flood Warning | ABR | Corson | 65 hr |
Nearby
High Wind Warnings in South Dakota, 2019High Wind Warnings in Minnesota, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.